Citalopram Withdrawal: Hi I'm just wondering... - Anxiety Support

Anxiety Support

45,775 members46,406 posts

Citalopram Withdrawal

Angelpers61
Angelpers61

Hi I'm just wondering if anyone else has had this same experience when coming off Citalopram . I took 10mg for 16 days (for stress and anxiety) and had terrible side effects - begged my doctor to say I could stop it which he has. I have had quite bad withdrawal - mostly dizziness , feeling off balance and odd sensation at the back of my head. Also get odd thoughts at times which make me more anxious. Signed off work at the moment and really need to sort myself out as only getting sickness benefit. Can anyone advise. I have been stopped the tablets now for 10 days.

18 Replies
oldestnewest

Hello,

Could the side effects not be from the drug and not coming off? I know when I was on these back in 2009 they gave me really bad anxiety, made me feel like I wasn't in my body, wiered feeling in chest. Was like that for 13 weeks before they started working. I've tried all others since and some were worse and some were the same as citalopram. That's why I'm going without meds. But everyone is different. I have been told by my cpn nurse that whilst having high anxiety starting them meds is bad, and just to take valium instead.

What are you on them for?

Angelpers61
Angelpers61 in reply to jjb1983

I was prescribed the Citalopram 10 mg fir stress and had insomnia- it made me really ill only took them 16 days didn't help sleep - stopped them 10 days ago - sleeping better but still got dizziness and feeling off balance when I walk about. Feel quite anxious at times - which comes and goes. Signed off work but not sure how I can see myself back at work feeling like this

jjb1983
jjb1983 in reply to Angelpers61

Maybe it is coming off, did you feel like that before starting the tables?

Angelpers61
Angelpers61 in reply to jjb1983

Didn't have the dizziness or balance thing - also I'm very tired - sleep at times throughout the day - spoke to chemist the tablets are meant to be out your system in 7 days but I'm seeing doctor on Monday - just praying I feel more like normal soon and can get back to work - losing a lot of money

jjb1983
jjb1983 in reply to Angelpers61

Your doing the right thing by going back to your doc, when did you stop them?

Angelpers61
Angelpers61 in reply to jjb1983

Today is the 10th day off them - also feel very spaced out like I did when I was on them - my eyes even look sort of glazed as if I'm still on them - mist wretched experience ever - wish I'd never taken them

jjb1983
jjb1983 in reply to Angelpers61

Yeah them type of drugs sent nice I got side effects with them all.

I hope you get sorted.

Angelpers61
Angelpers61 in reply to jjb1983

Do you think the withdrawal effects could vary person to person and just be taking longer with some people

jjb1983
jjb1983 in reply to Angelpers61

Possibly, try drink8ng lots of water to flush it. You could be just suffering from anxiety, do you have panic attacks?

Angelpers61
Angelpers61 in reply to jjb1983

Slight panic attacks but this is first time I have been on tablets like these in 35 years - took antidepressant when I was 21 made me depressed only on them about 9 months

jjb1983
jjb1983 in reply to Angelpers61

If you don't mind me asking how old are you? Have you tried anything else for anxiety?

Angelpers61
Angelpers61 in reply to jjb1983

I'm 57 - use lots of chamomile tea and lavender essential oil

jjb1983
jjb1983 in reply to Angelpers61

Do ypu find they help? Have you tried reading about anxiety or meditation it might help.

Angelpers61
Angelpers61 in reply to jjb1983

Yeah had a look at those things thinking mb yoga

jjb1983
jjb1983 in reply to Angelpers61

What is mb yoga?

Anna2008
Anna2008 in reply to jjb1983

I think it's mindfulness based yoga x

Angelpers61
Angelpers61 in reply to Anna2008

Thanks

Omg I am feeling the same

I have dropped to 10 mg every 3 or 4 days

I am also getting unbalanced feeling when I walk

And can’t sleep keep getting butterflies as dropping off

Feel soo scared

You may also like...